MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420818
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to unspecified reasons.A washout was done during the procedure and the poly was also exchanged.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A lab analysis indicated that minimal material deformation and scratches were present on the inferior surface of the insert.No major damage or discoloration was visible on the part.No material or manufacturing deviations were observed as a result of this investigation.Based on the analysis conducted, the exact cause of failed insert implantation could not be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that it has been communicated via email that no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 11MM
Common Device Name
PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7608447
Report Number1020279-2018-01144
Device Sequence Number16618872
Product Code JWH
UDI-Device Identifier03596010209580
UDI-Public03596010209580
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Catalogue Number71420818
Device Lot Number17LT96065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/16/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;